Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 478, NWS Jackson, MS

July 26, 2000Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 26, 2000, 6:00 PM CDT for Scott County, Mississippi. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 26, 2000, 6:00 PM CDT (23:00 UTC)
Expired
Jul 26, 2000, 6:30 PM CDT
In force
30 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Scott County, MS

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:15 PM CDTThunderstorm WindForest, MSSeveral trees were blown down with only minor damage reported.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1953 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 262301
SVRJAN
MSC123-262330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT WED JUL 26 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 630 PM CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES EAST OF FOREST...MOVING SOUTHWEST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR FOREST AT 607 PM CDT
  BE NEAR PULASKI AT 620 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

76

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:10 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 26, 3:10 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT WED JUL 26 2000

AT 500 MB...HIGH PRESSURE WILL REMAIN CENTERED IN THE VICINITY OF
THE FOUR CORNERS REGION IN SOUTHWESTERN UNITED STATES. A HIGH
PRESSURE RIDGE WILL BE IN PLACE FROM BERMUDA SOUTHWESTWARD TO
FLORIDA. TROUGHING WILL CONTINUE ACROSS THE EASTERN STATES
SOUTHEASTWARD INTO MISSISSIPPI. THE MID LEVEL FLOW OVER THE FORECAST
AREA WILL CONTINUE TO BE WEAK. THE ETA/AVN/NGM MODELS ARE ALL IN
GENERAL AGREEMENT WITH THESE FEATURES THROUGH 48 HOURS.

AT THE SURFACE: WEAK SOUTHERLY TO SOUTHWESTERLY FLOW WILL CONTINUE
WITH THE HIGHEST LOW LEVEL MOISTURE IN THE SOUTHEAST PART OF THE FA
ON THURSDAY. BY FRIDAY...LOW TO MID LEVEL MOISTURE INCREASES IN THE
WESTERN PORTIONS OF THE FA...BUT THUNDERSTORMS SHOULD STILL BE
ISOLATED TO WIDELY SCATTERED ACROSS THE REGION.

TEMPERATURES: THE MINIMUM TEMPERATURES WILL CONTINUE TO MODERATE
BACK TOWARD MORE SEASONAL VALUES OVER THE NEXT SEVERAL DAYS. NOT
MUCH DIFFERENCE IN NGM/AVN GUIDANCE AND WILL STAY CLOSE TO GUIDANCE
VALUES. FOR HIGH TEMPS...WILL GO WITH NGM'S SLIGHTLY WARMER VALUES
IN THE MID 90S. WITH THE LOW DEWPOINTS AND VERY DRY GROUND...BELIEVE
MOST AREAS...WITH EXCEPTION OF SOUTHEAST PART OF FA WHERE CLOUD
COVERAGE AND MOISTURE WILL BE GREATER...WILL HAVE NO TROUBLE
REACHING THE MID 90S.

24 HOUR QPF DISCUSSION: ISOLATED STORMS WILL FIRE OVER THE FORECAST
AREA...ESPECIALLY IN THE SOUTH AND EAST...TOMORROW AFTERNOON.
HOWEVER... COVERAGE SHOULD BE LIMITED. EXPECT SMALL BASIN AVERAGE
AMOUNTS.

EXTENDED FORECAST DISCUSSION: THE LATEST MRF MODEL DEVELOPS A
SURFACE LOW OVER ARKANSAS ON SUNDAY AND BRINGS THE LOW EASTWARD
ACROSS MISSISSIPPI WITH 12 HOUR QPF AMOUNTS UP TO THREE FOURTHS OF
AN INCH THROUGH 12Z MONDAY. LATEST AVAILABLE VERSIONS OF CANADIAN
AND ECMWF MODELS ALSO FORECAST A FRONTAL BOUNDARY TO MOVE ACROSS THE
AREA SUNDAY/MONDAY TIME FRAME. THE FMR GUIDANCE BRINGS GREATER THAN
40 PERCENT POPS FOR CENTRAL MISSISSIPPI ON SUNDAY AND MONDAY. WILL
CONTINUE TO HAVE CHANCE OF STORMS IN FORECAST THROUGH MONDAY. IT
LOOKS LIKE THE BEST CHANCE OF RAIN WILL BE ON SUNDAY AND MONDAY.

PRELIM NUMBERS...
JAN 064/095 067/094 01-2
MEI 065/094 067/094 1212

.JAN...
AR...NONE
LA...NONE
MS...NONE.

15

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.